Breast Cancer Expert Forum
Chemo or Tamoxifin(tamoxifen) - which one may have caused cold, numbnes...
About This Forum:

Questions posted in the Breast Cancer Forum are answered by medical professionals and experts. Topics include Breast Biopsy, Chemotherapy, Hormone Therapy, Lumps, Lumpectomy, Lymph node dissection, Lymphedema, Mammograms, Mastectomy, Radiation Therapy, Reconstruction, Self Breast Exam, and Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Chemo or Tamoxifin(tamoxifen) - which one may have caused cold, numbness in hands and feet?

Hello,

My mom found out she had breast cancer in 2001.  She had a masectomy and chemo treatment (they removed her lymph nodes too).  She is currently taking Tamoxifin (tamoxifen).

I was wondering if anyone else has had the side effect of cold/numbness tingling in their hands and feet?  It seems to be a neverending feeling that she has to endure all day and night.  If you have, what have you tried to subside/banish this unconfortable feeling?

Any help or information would be greatly appreciated.

Thank you - and best of luck and love to all.

Related Discussions
Avatar_n_tn
Dear mom's helper:  There are some chemotherapy treatments that can cause numbness/tingling in hands and feet.  Paclitaxel (Taxol) is one of the drugs that can do this, although it is usually temporary.  As it has been several years, you may wish to review this with your mother's oncologist to determine what the contributing factors might be as well as strategies for dealing with this.  There is a section on this problem on www.chemocare.com.  Click on managing side effects and then on numbness/tingling.
5 Comments
Blank
Avatar_n_tn
You might find out if a thyroid screen has been done on your mother.  I had similar complaints for years and found that although they had done numerous tests, the inexpensive thyroid test had never been done.  As it turned out, yes I had a thyroid problem and have been on medication for almost 2 months and I think I'm slowly starting to lose the cold and tingly feeling in my hands and feet.  Good luck, Susan
Blank
Avatar_n_tn
Thank you CCF-RN,MSN-RF - I looked over the site you suggested.  It pretty much confirmed what my mom's doctors have told her.  She has seen an oncologist and they said that there really wasn't anything out of the ordinary - it is just a symptom that she is going to have to live with.  That doesn't sit well with me - I was hoping someone may have had similar symptoms and had found someway of diminishing the sensation.

She has gone to massages - albeit relaxing, no change in the tingling/numbness.  She has been taking B Complex ever since her doctor suggested, still no change.

Has anyone tried acupuncture?  Or any other type of therapy?

Thanks for your help.
Blank
Avatar_n_tn
Thank you Susan,

I will ask my mom if she has had her thyroid screen test.  Maybe this is an area her doctor has overlooked.  I appreciate your response.

Good luck and continue to feel better.
Blank
Avatar_n_tn
Dear Mom's Helper,
My dad is in remission from larynx cancer and he had 4 rounds of Chemo.  He also has cold, numbness in his feet and hands from the chemo. He has tried energy healing (chinese healing), B complex vitamin.  SOmeone suggested to him to go to the hyberatic chamber (Oxygen pressure chamber).  He has not yet tried this but I know this side effect has really bothered him.  The doctor also checked his oxygen level in his blood to see if that was part of the problem.  In my dad's case, it isn't but it is something to think about for your mom.  Acupuncture and massage therapy was also something I heard helps.  If you hear about any other treatment, please post.  Good luck.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank